MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV T AUGTRL 5MM SZ7LL; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE REV T AUGTRL 5MM SZ7LL; FEMORAL TRIALS
Catalog Number 252307201
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that instruments were rusted.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, ¿customer reports not reprocessing orthokit due to containing rusty components¿.The product and photos of the reported event returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and attachments "photo_1, photo_2 and photo_3" visual analysis of the returned sample revealed that attune rev t augtrl 5mm sz7ll (lot.So2055566) presents several brown-orange stains throughout the entire surface, mostly located on the engraving and on the internal lateral side.The scanning electron microscope (sem) and energy dispersive spectroscopy (eds) tests performed on one of the returned instruments (recorded on the related pc-001573689) revealed that oxygen is actively participates in the brown-orange staining, confirming the presence of corrosion.The documentation for the passivation pms of the attune rev t augtrl 5mm sz7ll (lot.So2055566) were reviewed and no non-conformances / deviations were identified during manufacturing.Additionally, no deviations in the passivation process during the time frame in which the product was manufactured were identify.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Corrosion is not an expected failure if it is used as intended and the parameters within the instructions for use (ifu) are followed for cleaning, decontamination and sterilization.The device had experienced approximately 2.6 years of use, and the number of procedures (cycles) it had gone through its life in the field is unknown.Although the observed condition of the instrument cannot be attributed to design or manufacturing, with the information available, a definitive root cause cannot be established at this time due to there being multiple factors that may influence.A manufacturing record evaluation was performed for the finished device [252307201 / so2055566] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the attune rev t augtrl 5mm sz7ll would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [252307201 / so2055566] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.Device history review a manufacturing record evaluation was performed for the finished device [252307201 / so2055566] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.

Brand Name
ATTUNE REV T AUGTRL 5MM SZ7LL
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18998882
Report Number1818910-2024-06984
Device Sequence Number8204032
Product Code LXH
UDI-Device Identifier10603295437277
UDI-Public(01)10603295437277(10)SO2055566
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number252307201
Device Lot NumberSO2055566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/03/2024
04/29/2024
09/11/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/04/2024
05/06/2024
09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown